Hail, McKenzie
- When
- August 24, 6:05 AM CST to 6:10 AM CST
- Where
- McKenzie County, 2 mi SE of Grassy Butte
- Measured
- 0.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 47.383, -103.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 24, 1:45 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CDT THU AUG 24 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... LOCAL RADARS AND LIGHTNING NETWORK CONTINUE TO INDICATE SCATTERED SHOWERS AND A FEW THUNDERSTORMS AHEAD OF THE UPPER LEVEL TROUGH THAT IS NOW CENTRAL MONTANA. A WEAK SHORTWAVE MOVED THROUGH THE TROUGH LAST NIGHT KICKING OFF TSTMS IN THE SOUTHWEST. THE TSTMS DISSIPATED AS THEY MOVED EAST INTO STRONG CAPPING. THE PREVIOUS FORECAST HAD A GOOD TREND. AS THE UPPER LEVEL TROUGH MOVES ACROSS THE STATE THIS AFTERNOON...THE SURFACE LOW WILL MOVE WITH IT PUTTING THE BEST CHANCE OF TSTMS IN CENTRAL ND THIS AFTERNOON...AND IN THE EAST THIS EVENING. WITH AFTERNOON HEATING...AND COOLING ALOFT WITH THE TROUGH...INSTABILITY WILL INCREASE AND SEVERE TSTMS ARE POSSIBLE IN THE AFTERNOON AND EARLY EVENING. THE K INDEX WILL BE ABOVE 35 BY LATE AFTERNOON IN THE CENTRAL INDICATING POTENTIAL FOR HEAVY RAIN. CONSIDERED ISSUING A FLASH FLOOD WATCH...BUT WITH THE DRY CONDITIONS ACROSS THE FORECAST AREA...WILL NOT MENTION AT THIS TIME. CONDITIONS WILL IMPROVE TONIGHT AS THE UPPER LEVEL TROUGH AND SURFACE LOW MOVE EAST OF THE FORECAST AREA. NORTHWEST SURFACE WINDS SHOULD BRING COOLER DRIER AIR FROM CANADA. NORTHWEST FLOW ALOFT ON FRIDAY WILL BRING SUBSIDENCE AND DRYING TO THE MID LAYERS...KEEPING THE CHANCE OF PRECIP MINIMAL ACROSS ALL BY THE EXTREME SOUTHWEST PART OF THE FORECAST AREA. REST OF THE FORECAST PERIOD APPEARS TO BE DRY AS THE UPPER LEVEL TROUGH MOVES EAST AND THE UPPER LEVEL FEATURES BECOME WEAK IN A BROAD WEST FLOW. .LONG TERM...SUNDAY THROUGH WEDNESDAY... 00Z GFS FORECASTS STRONG UPPER RIDGE TO BUILD INTO THE NORTHERN PLAINS ON MONDAY AND CONTINUE INTO WEDNESDAY. SO...SEE NO REASON TO CHANGE CURRENT DRY FORECAST IN THE LONG TERM. ASSOCIATED SURFACE LOW PRESSURE WILL DEVELOP TO THE NORTH AND WEST OF NORTH DAKOTA AND CONTINUE THROUGH THE PERIOD. THIS WILL BRING A WARM SOUTHERLY SURFACE FLOW...WITH ABOVE NORMAL TEMPERATURES...PERHAPS INTO THE 90S. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/JF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT THU AUG 24 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
The Bismarck radar (KBIS), 198 km away, was scanning. The volume nearest the first event began at 12:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528836.